en
Scientific article
English

Temporal association as a prerequisite factor of valsartan-induced lithium toxicity

Published inBipolar disorders, vol. 16, no. 6, p. 662-666
Publication date2014
Abstract

Lithium is often the mood stabilizer of choice for the treatment of type I bipolar disorder. However, side effects as well as the narrow therapeutic dosing range often complicate its use. Lithium toxicity can be fatal and its serum level needs to be closely monitored, especially at the time of introduction and titration, or whenever combined with potentially interacting drugs, such as inhibitors of angiotensin-converting enzyme (ACE-I) or angiotensin receptor 1 (AT1 ) blockers. ACE-I and AT1 blockers can increase serum lithium levels, leading to acute lithium toxicity upon their introduction or titration.

Keywords
  • Aged
  • Angiotensin II Type 1 Receptor Blockers/adverse effects
  • Antimanic Agents/adverse effects/blood/urine
  • Bipolar Disorder/blood/drug therapy
  • Creatinine/blood/urine
  • Drug Synergism
  • Female
  • Humans
  • Lithium Chloride/adverse effects/blood/urine
  • Tetrazoles/adverse effects
  • Valine/adverse effects/analogs & derivatives
Citation (ISO format)
LAZARCZYK, Maciej Jakub, GIANNAKOPOULOS, Panteleimon. Temporal association as a prerequisite factor of valsartan-induced lithium toxicity. In: Bipolar disorders, 2014, vol. 16, n° 6, p. 662–666. doi: 10.1111/bdi.12174
Main files (1)
Article (Published version)
accessLevelRestricted
Identifiers
ISSN of the journal1398-5647
474views
0downloads

Technical informations

Creation09/27/2015 10:12:00 AM
First validation09/27/2015 10:12:00 AM
Update time03/14/2023 11:48:51 PM
Status update03/14/2023 11:48:51 PM
Last indexation01/16/2024 7:27:16 PM
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack